| Model Number |
APB-3.5-6-3D-ES |
| Medical Device Problem Codes |
Display or Visual Feedback Problem (1184); Stretched (1601); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/13/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Physician/initial reporter information was not reported due to country privacy laws.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding an axium coil that had resistance during delivery and poor visualization during deployment.The patient was undergoing a coil embolization procedure to treat an unruptured left internal carotid artery paraclinoid segment spi ndle-shaped aneurysm.The aneurysm max diameter was 6mm and the neck diameter was 3mm.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the axium coil was prepared according to the instructions for use (ifu).The coil was the second to be used in the procedure.There was strong resistance during delivery of the coil and during insertion into the aneurysm.The coil was almost fully delivered out of the microcatheter when it was observed that the the delivery wire detachment marker was not visible in procedural imaging.Because of the lack of visibility, it was suspected by the surgeon that there may have been breakage on the proximal end of the coil so the coil was retrieved and it was observed that the coil was stretched/extended.No attempt was made to reposition the coil.It was noted that continuous catheter flush was administered during the procedure.The coil was replaced with another manufacturer's product to continue the procedure.There was no harm or injury to the patient.
Event or Problem Description
New information was received.The catheter had resistance continuing from the intermediate part.The coil came out of the introducer sheath smoothly.The catheter was not a medtronic product.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.